Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 30, 2015, 3:07 PM CDT for Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 3:07 PM CDT (20:07 UTC)
- Expired
- Jul 30, 2015, 3:30 PM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822
WUUS54 KLIX 302007
SVRLIX
LAC103-MSC045-109-302030-
/O.NEW.KLIX.SV.W.0124.150730T2007Z-150730T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 PM CDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. TAMMANY PARISH IN SOUTHEASTERN LOUISIANA...
SOUTHWESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
WEST CENTRAL HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 330 PM CDT
* AT 307 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR BUSH...OR 8 MILES NORTHWEST OF PICAYUNE...AND
MOVING SOUTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PICAYUNE...PEARL RIVER...SUN AND BUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3067 8967 3034 8964 3039 8998 3066 8990
3066 8984 3067 8984
TIME...MOT...LOC 2007Z 009DEG 34KT 3061 8979
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:42 AM CDT, 11 hours 25 minutes earlier.
Area forecast discussion, Jul 30, 3:42 AM CDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CDT THU JUL 30 2015
.SHORT TERM...
AGAIN THE HEAT WILL BE AN ISSUE ONCE AGAIN TODAY. NUMBERS CONTINUE
TO REFLECT SH/TS DEVELOPING BEFORE INDEX VALUES REACH ADVISORY
CRITERIA. PROBLEM WITH THIS IS TIMING. IF SH/TS DEVELOP LATER THAN
EXPECTED...THEN OBVIOUSLY THERE WILL BE MORE HEATING AND HIGHER
HEAT INDEX VALUES LIKE YESTERDAY. WE EXPECT SH/TS TO DEVELOP ONCE
AGAIN TODAY AND SHOULD BE EARLY ENOUGH TO PROVIDE SOME CLOUD COVER
FOR MOST AREAS. AGAIN...REGARDLESS OF CRITERIA REACHING HEAT
ADVISORY STATUS...CAUTION NEEDS TO BE TAKEN WITH THE HEAT.
STATIONARY FRONT IS CURRENTLY DRAPPED FROM SOUTH GEORGIA TO THE
NORTHERN GULF. THIS IS PROVIDING A NICE AREA OF SUPPORT AND A
FOCUS FOR SH/TS CURRENTLY DEVELOPING AND MOVING WEST OVER THE
GULF. A SFC LOW WILL ALSO DEVELOP AND SHOULD HELP TO ENHANCE SH/TS
ACTIVITY OVER THE GULF FOR THE NEXT FEW DAYS.
.LONG TERM...
MORE OF THE SAME BUT SH/TS SHOULD CONTINUE TO DEVELOP DAY AFTER
DAY. TIMING WILL ALWAYS BE AN ISSUE WITH TS INITIALIZATION. IF
ACTIVITY STARTS LATER IN THE AFTERNOON...HEAT ADVISORIES MAY BE
NEEDED. LOTS OF UPPER LEVEL SHEAR OVER THE GULF AND THE LONG WAVE
TROUGH SHOULD HELP KEEP ANY TROPICAL SYSTEMS AWAY. BUT WE WILL SEE
SOME PULSING OF THUNDERSTORM ACTIVITY OVER THE GULF OVER THE NEXT
SEVERAL DAYS.
&&
.AVIATION...
MAINLY VFR CONDITIONS WILL CONTINUE THIS MORNING THROUGH EARLY
AFTERNOON. SHRA/TSRA MAY IMPACT TAF SITES BRIEFLY LATER THIS
AFTERNOON AND EVENING...MAINLY GPT...ASD...MCB...HDC...NEW...BTR
AND MSY 21Z TODAY THROUGH 02Z FRIDAY. 18
&&
.MARINE...
LIGHT TO OCCASIONALLY MODERATE WINDS VARYING FROM NORTHWEST TO
SOUTHWEST WILL PREVAIL DURING THE PERIOD WITH SEAS
RUNNING 3 FEET OR LESS. A WEAK COLD FRONT WILL APPROACH THE COASTAL
WATERS FRIDAY INTO SATURDAY AND BECOME STATIONARY NEAR THE COAST
OVER THE WEEKEND. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED DURING THE PERIOD. 18
&&
.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER FROM RED
RIVER LANDING TO DONALDSONVILLE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 96 75 94 72 / 40 20 20 10
BTR 97 77 95 74 / 40 30 30 20
ASD 95 78 94 76 / 50 40 40 20
MSY 95 81 94 80 / 50 50 40 20
GPT 94 78 92 76 / 50 50 40 20
PQL 94 78 92 74 / 60 60 40 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 30, 12:09 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1209 PM CDT THU JUL 30 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-310515- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1209 PM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES 105 TO 113 ARE EXPECTED ACROSS MUCH OF THE REGION AND WITH THAT A HEAT ADVISORY IS NOW IN PLACE THROUGH 6 PM FOR AREAS MAINLY ALONG AND NORTH OF A LINE FROM HOUMA TO NEW ORLEANS TO PASCAGOULA. SCATTERED THUNDERSTORMS WILL PROVIDE SOME RELIEF FROM THE HEAT LATER THIS AFTERNOON THROUGH THIS EVENING. SOME OF THE STORMS COULD BE STRONG TO MARGINALLY SEVERE AND PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES ARE EXPECTED TO CONTINUE TO REACH NEAR TO SLIGHTLY ABOVE 105 DEGREES EACH AFTERNOON. THERE IS A GOOD CHANCE OF THUNDERSTORMS ON FRIDAY. SOME OF THE STORMS COULD BE STRONG TO MARGINALLY SEVERE AND PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED IN COVERAGE SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CAB
In the hours before
Special weather statement, Jul 30, 1:39 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
139 PM CDT THU JUL 30 2015
LAZ039-MSZ071-301930-
WASHINGTON LA-WALTHALL MS-
139 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON PARISH IN
SOUTHEASTERN LOUISIANA AND SOUTHEASTERN WALTHALL COUNTIES UNTIL 230
PM CDT...
AT 139 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PICKWICK...OR NEAR SANDY HOOK...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VARNADO...DEXTER AND ANGIE.
LAT...LON 3111 8994 3111 8993 3107 8992 3108 8984
3100 8983 3100 8974 3096 8973 3095 8976
3092 8974 3091 8976 3090 8976 3090 8977
3088 8977 3088 9003 3113 8999 3113 8994
TIME...MOT...LOC 1839Z 000DEG 14KT 3110 8988
CABSpecial weather statement, Jul 30, 2:06 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 206 PM CDT THU JUL 30 2015 LAZ036-037-MSZ069-301945- EAST FELICIANA LA-ST. HELENA LA-AMITE MS- 206 PM CDT THU JUL 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. HELENA... NORTHEASTERN EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN AMITE COUNTIES UNTIL 245 PM CDT... AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LIBERTY...MOVING SOUTH AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLINTON...LIBERTY...DARLINGTON AND FELPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO PONDING OF WATER IN LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3124 9091 3120 9071 3073 9077 3078 9108 TIME...MOT...LOC 1904Z 012DEG 24KT 3115 9083 95/DM
Special weather statement, Jul 30, 2:40 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 240 PM CDT THU JUL 30 2015 MSZ069-070-302030- PIKE MS-AMITE MS- 240 PM CDT THU JUL 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AMITE AND PIKE COUNTIES UNTIL 330 PM CDT... AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUMMIT...OR 7 MILES NORTH OF MCCOMB...MOVING SOUTHWEST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCCOMB...MAGNOLIA...SUMMIT...OSYKA...GILLSBERG AND MCCOMB AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3101 9028 3101 9087 3135 9065 3135 9026 TIME...MOT...LOC 1939Z 034DEG 19KT 3135 9044
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:19 PM CDT | Special Weather Statement | LIX | Jefferson | 41 min |
| Jul 29, 7:24 PM CDT | Special Weather Statement | LIX | Washington | 36 min |
| Jul 29, 7:39 PM CDT | Special Weather Statement | LIX | Saint Charles | 51 min |
| Jul 29, 8:17 PM CDT | Special Weather Statement | LIX | Saint Tammany, Tangipahoa | 43 min |
| Jul 29, 8:30 PM CDT | Special Weather Statement | LIX | Lafourche | 45 min |
| Jul 29, 8:50 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jul 30, 11:49 AM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 6 hr |
| Jul 30, 1:39 PM CDT | Special Weather Statement | LIX | Washington | 51 min |
| Jul 30, 2:06 PM CDT | Special Weather Statement | LIX | East Feliciana | 39 min |
| Jul 30, 3:17 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 43 min |
| Jul 30, 3:20 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 40 min |
| Jul 30, 3:32 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 43 min |
| Jul 30, 3:34 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 41 min |
| Jul 30, 3:42 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 48 min |
| Jul 30, 3:49 PM CDT | Special Marine Warning | LIX | 56 min | |
| Jul 30, 3:57 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 48 min |
| Jul 30, 4:01 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 29 min |
| Jul 30, 4:19 PM CDT | Special Weather Statement | LIX | Saint Charles | 26 min |
| Jul 30, 4:27 PM CDT | Special Weather Statement | LIX | Iberville | 33 min |
| Jul 30, 4:37 PM CDT | Special Weather Statement | LIX | Assumption, Saint James | 38 min |
| Jul 30, 5:15 PM CDT | Special Marine Warning | LIX | 30 min | |
| Jul 30, 5:23 PM CDT | Special Weather Statement | LIX | St. Mary | 52 min |
| Jul 30, 5:42 PM CDT | Special Marine Warning | LIX | 63 min | |
| Jul 30, 6:02 PM CDT | Special Weather Statement | LIX | Lafourche | 43 min |
| Jul 30, 6:06 PM CDT | Special Marine Warning | LIX | 54 min | |
| Jul 30, 6:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Jul 30, 6:23 PM CDT | Special Marine Warning | LIX | 37 min | |
| Jul 30, 6:28 PM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 30, 2:40 PM CDT | Special Weather Statement | LIX | Pike | 50 min |
| Jul 30, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 45 min |
| Jul 30, 3:45 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 45 min |
| Jul 30, 5:06 PM CDT | Special Weather Statement | LIX | Hancock | 24 min |
| Jul 30, 5:30 PM CDT | Special Weather Statement | LIX | Harrison | 30 min |
| Jul 30, 5:51 PM CDT | Special Weather Statement | LIX | Pike | 24 min |
| Jul 30, 6:08 PM CDT | Special Weather Statement | LIX | Jackson | 37 min |
| Jul 30, 6:15 PM CDT | Special Weather Statement | LIX | Amite | 45 min |
| Jul 30, 6:47 PM CDT | Special Weather Statement | LIX | Amite | 28 min |
| Jul 30, 6:50 PM CDT | Special Weather Statement | LIX | Jackson | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.